Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Oct 24, 2022, 2:11 PM CDT for 4 states. It took effect at Oct 25, 2022, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2022, 2:11 PM CDT (19:11 UTC)
- In effect from
- Oct 25, 2022, 9:00 AM CDT
- Expired
- Oct 25, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS74 KMEG 241911 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 211 PM CDT Mon Oct 24 2022 MSZ005-006-009-TNZ004-021-022-053>055-091-092-251000- /O.NEW.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/ Alcorn-Tishomingo-Prentiss-Henry-Carroll-Benton TN-Chester- Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Paris, Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 211 PM CDT Mon Oct 24 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
5 follow-up statements
090 WWUS74 KMEG 250151 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 851 PM CDT Mon Oct 24 2022 MSZ005-006-009-TNZ004-021-022-053>055-091-092-251000- /O.CON.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/ Alcorn-Tishomingo-Prentiss-Henry-Carroll-Benton TN-Chester- Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Paris, Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 851 PM CDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
010 WWUS74 KMEG 250753 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 253 AM CDT Tue Oct 25 2022 MSZ001>004-014>017-024-TNZ001>003-019-020-048>052-088>090-251600- /O.EXA.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/ DeSoto-Marshall-Benton MS-Tippah-Union-Pontotoc-Lee MS-Itawamba- Monroe-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood- Crockett-Madison-Shelby-Fayette-Hardeman- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, New Albany, Pontotoc, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, and Bolivar 253 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ005-006-009-TNZ004-021-022-053>055-091-092-251600- /O.CON.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/ Alcorn-Tishomingo-Prentiss-Henry-Carroll-Benton TN-Chester- Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Paris, Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 253 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
807 WWUS74 KMEG 250836 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 336 AM CDT Tue Oct 25 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-008- 010>013-020>023-251700- /O.EXA.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-Tunica-Tate-Coahoma- Quitman-Panola-Lafayette-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, and Okolona 336 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, North Mississippi and Southeast Missouri. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ001>006-009-014>017-024-TNZ001>004-019>022-048>055-088>092- 251700- /O.CON.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union- Pontotoc-Lee MS-Itawamba-Monroe-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 336 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
467 WWUS74 KMEG 251605 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 1105 AM CDT Tue Oct 25 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-260000- /O.CON.KMEG.WI.Y.0011.000000T0000Z-221026T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1105 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
281 WWUS74 KMEG 252337 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 637 PM CDT Tue Oct 25 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-260045- /O.EXP.KMEG.WI.Y.0011.000000T0000Z-221026T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 637 PM CDT Tue Oct 25 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have fallen below Wind Advisory criteria and the advisory will be allowed to expire. Wind could still be slightly elevated for the next few hours as winds continue to weaken. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:37 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 24, 12:37 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1237 PM CDT Mon Oct 24 2022 ...New AVIATION... Updated 18z Aviation Discussion. .DISCUSSION... (Today through Sunday) Issued at 353 AM CDT Mon Oct 24 2022 Another mild and breezy day is expected today with gusty southerly winds and slightly above normal temperatures near 80 degrees. The pressure gradient across the Mid-South will start to gradually weaken as the 986 mb low over the Dakotas exits northward through Canada, but will tighten back up as another low pressure system approaches from north TX this evening. Since the 1022 mb high over the southern Blue Ridge Mountains is forecast to remain there through Tuesday evening, we'll still feel the effects of gradient southerly winds for the next two days. This combination of gusty winds and relatively dry fuels will make for slightly elevated fire danger across the Mid-South this afternoon, especially over west Tennessee due to low relative humidity. Tomorrow's weather event is best described as a low confidence but potentially high impact situation. There are several ingredients that would have to come together at exactly the right time for this fast-moving system to produce severe storms in the Mid-South. We'll have ample bulk shear > 60kt and robust synoptic forcing from the cold front, but the major uncertainty lies in the instability and moisture fields. There will likely be a skinny corridor of CAPE > 500 J/kg in north Mississippi that could tap into all the favorable kinematics and produce a QLCS-type storm mode. Now that we're close enough for the CAMs to pick up on the timing of tomorrow's system, there has been a noticeably earlier shift in the estimated time of arrival from the previous forecast periods. The HRRR and 3km NAM in particular now suggest that the line of storms could move into our CWA as early as 6AM CDT tomorrow and exit east of the Tennessee River by the early afternoon. There are still several timing discrepancies among CAMs, but the bottom line is that this is now looking like a morning to early afternoon event. If all the moving parts come together tomorrow and allow this severe weather potential to come to fruition, we'll be looking at a well- organized line of storms with embedded circulations possible. The forecast north-south orientation of the precip boundary coincides with a 65+ kt southerly bulk shear vector, which screams fast-moving linear storm motion with a primary threat of damaging winds. In addition, impressive 0-1km SRH values in excess of 300 m2/s2 and 0- 3km shear near 40kt supports the potential for a few quick spin-up tornadoes within the QLCS. Even though the 0-3km shear magnitude is strong, the orientation looks largely parallel to the boundary, which could be a negative factor for tornado potential. This is something to monitor closely. Behind the cold front, the weather pattern looks rather benign midweek with below normal temperatures. Afternoon highs on Wednesday should remain in the 60s area-wide. Temperatures gradually moderate late week until another disturbance moves in. Rain chances start to increase Friday night through Saturday morning with the arrival of another cold front. PoPs are in the 30-40% range through Saturday night; dry weather returns early next week. CAD && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Mon Oct 24 2022 Southerly winds will begin to gust this afternoon then persist through the TAF period. The strongest wind speeds will affect JBR, MEM and MKL, expect gusts up to 27kts. Likewise, wind shear will affect each TAF site later tonight as a front approaches the area. A line of showers will push through by 13z tomorrow and push eastward throughout the day tomorrow. The line should be completely out of the area after 18z. Thunder is possible at each site. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CAD AVIATION...SWB
Hazardous weather outlook, Oct 24, 5:34 AM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 534 AM CDT Mon Oct 24 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 534 AM CDT Mon Oct 24 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Slightly elevated fire danger exists across the Mid-South this afternoon due to gusty winds and dry fuels. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms will be possible Tuesday morning into the early afternoon across the Mid-South, especially north Mississippi. Damaging winds will be the primary threat, tornadoes are a secondary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.